PDA

View Full Version : OKie dokie Plaq. questions :)



cherokee993
08-21-2008, 06:16 PM
So I started last night. I've thus only taken two pills yet (one last night and one this morning) going to take my second of the day here soon. Just wondering what some of the side effects are that you may have had if you take or have taken it. Just to Prep myself.

My doc would prefer I crush the med but I have not yet. The reason is b/c I had gastric bypass and that includes the possiblity that some meds are not absorbed properly (its on an ongoing debate in the medical community LOL) and thus that could be why pain meds seem to have no effect on me. Anyway I haven't done it yet b/c bleck but I may LOL.

Does plaq. make you tired? I have enough trouble staying awake for my job (I work as a nurse) let alone for driving and everyday stuff LOL!

Does it make you nauseated? Diarhea?

Pretti in Pink
08-22-2008, 04:25 AM
I found that plaquenil actually helped with the tirednes and I had more energy once it got into my system, it does take a couple of months for you to actually start to see the effects. I could make your stomach a little upset in the beginning but I didn't have anything drastic. Overall, I am pleased with the med.

rob
08-22-2008, 10:38 AM
Cherokee,

Honestly, I've never had any noticable negative side effects from Plaquenil. I have a rather intolerant stomach when it comes to many meds, but Plaquenil has never even bothered my stomach. It's good stuff. It will take some time before you see any beneficial effects from it, but you will see them.

Pearl
08-22-2008, 02:25 PM
Hello -

Information about Plaquenil suggests that it can cause a few adverse side effects in terms of gastrointestinal issues. I have been on it for a little over one year. Since I have gastrointestinal issues resulting from the lupus beast, I wouldn't know the difference. However, it has been my experience that Plaquenil has helped with many of my other symptoms, including fatigue. Which is not to say that the beast is dormant...just that it hasn't reared its ugly head as often since I've been on the Plaquenil.

Hope it helps you. It could take up to six months for you to notice any difference.

Take care,

Jana

cherokee993
08-22-2008, 05:08 PM
Thanks all, you have encouraged me. I have not taken today's dose b/c I've been sick to my stomach all day, and I know, I'm a nurse and should know better. But this has given me hope. I will take a dose now and then get back on track tomorrow.

I could def. use some help in the fatigue department so if that will help then awesome.

Has anyone tried crushing it? I think I mentioned above about crushing bc of gastric absorption issues but am still kind of hesitant to try it.

sits_inthe_corner
08-22-2008, 05:09 PM
Hi cherokee993

My doctor suggested (and I do) take both pills together just before going to bed with a small single serving of yogart.

Plaquinel did upset my stomack at first, which is why my doctor told me to start taking both pills together just before bed.

Since I've started doing that I have no problems with it what so ever. Ask your doctor if it's okay for you to take it that way.

I'm dizzy and light headed enough...i really dont need my pills doing that to me :lol:

Gisèle
08-27-2008, 10:50 AM
When I first began plaquenil, I had a rough time. Reading about the potential side effects scared me, so I began taking a half a pill each day for about a week, then going up to one a day, then one and half, then finally the two pills a day. I still had some problems with stomach pain/upset. I read in the Lupus book that for those problems from plaquenil, pepto bismol is good to have on hand. The side effects I had were intemittent during the first two weeks or so, and I am so glad I did not stop taking the plaquenil. It has made such a difference for me, and I began to notice a change about a month and half into treatment.

Moxie
08-27-2008, 11:59 AM
I've been taking plaquenil for a couple of years. I also had a gastric bypass over four years ago.

I do not crush my plaquenil, which seems to be working just fine and does not upset my pouch. I cannot, however, tolerate NSAIDs, which tells me the plaquenil is not causing problems (by comparison, I would know if it were.)

Best of luck to you.

cherokee993
09-20-2008, 07:38 PM
I've been taking plaquenil for a couple of years. I also had a gastric bypass over four years ago.

I do not crush my plaquenil, which seems to be working just fine and does not upset my pouch. I cannot, however, tolerate NSAIDs, which tells me the plaquenil is not causing problems (by comparison, I would know if it were.)

Best of luck to you.

It is good to know someone else that has the pouch issues too. I am taking the nsaids but trying to be easy on them b/c they will cause some ouch if I'm not slow with it. I also take prevacid daily too.

I'm praying this plaq. will help me b/c I'm hurting soooo bad today.